Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2007, 5:33 PM CDT for Hayes County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- May 29, 2007, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:47 PM CDT | HAIL 0.75 | 9 S Hayes Center, NE | FEW PENNYS MOSTLY PEAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 292233
SVRLBF
NEC085-292300-
/O.NEW.KLBF.SV.W.0182.070529T2233Z-070529T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
* UNTIL 600 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF
HAMLET...OR ABOUT 11 MILES NORTHWEST OF TRENTON...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF HAYES CENTER BY 600 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4035 10132 4035 10083 4047 10082 4056 10109
4052 10132
$$
CDC1 follow-up statement
000
WWUS53 KLBF 292246
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT TUE MAY 29 2007
NEC085-292300-
/O.CON.KLBF.SV.W.0182.000000T0000Z-070529T2300Z/
HAYES NE-
546 PM CDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HAYES COUNTY...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 25 MILE MARKER 30...OR ABOUT 11 MILES NORTH OF
TRENTON...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF HAYES CENTER BY 600 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4035 10132 4035 10083 4047 10082 4056 10109
4052 10132
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:38 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 29, 3:38 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE MAY 29 2007 .DISCUSSION... UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT. TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB. THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN. 1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND EVENING SHRA AND TSTMS NORTH. FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR DETAILS. FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE REGION. && .AVIATION... CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010- 058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM CDT. && CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA. LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 1:31 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONLocal storm report, May 29, 2:32 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, May 29, 2:58 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 8 S ARNOLD 41.31N 100.19W
05/29/2007 CUSTER NE CO-OP OBSERVER
WATER RUNNING OVER ROAD
&&
HENDERSONLocal storm report, May 29, 4:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 20 E ARNOLD 41.42N 99.81W
05/29/2007 CUSTER NE LAW ENFORCEMENT
HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
MANY LOCATIONS.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.